MAUDE Adverse Event Report: K2M, INC. MI ROD REDUCER; XT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. MI ROD REDUCER; XT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90160
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that outside the or an everest xt rod reducer came apart at the tip.There was no associated procedure with this event, therefore, no adverse consequences to any patients were seen.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned everest mi xt rod reducer was visually inspected.The instrument was confirmed to be damaged.The distal end of the instrument had fractured at the weld point, between the bottom outer shaft and the top outer sleeve.Complaint history records were reviewed for this catalog number, no adverse trends were identified.It is believed the instrument was not used at a difficult angle, and no excessive forces were used on the device.The complainant was unaware of how long they have been in possession of the instrument, and could not estimate its usage.Fracture of the weld site can occur due to consistent use of the instrument over time leading to fatigue, off-axis loading, or abnormal forces.The root cause for the reported failure cannot be conclusively determined.

Brand Name
MI ROD REDUCER; XT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12858064
Report Number3004774118-2021-00370
Device Sequence Number4245373
Product Code LXH
UDI-Device Identifier10888857279391
UDI-Public10888857279391
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90160
Device Lot NumberMBFY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown